EconPapers    
Economics at your fingertips  
 

Parsimonious Modeling of Yield Curves

Charles Nelson and Andrew F Siegel

The Journal of Business, 1987, vol. 60, issue 4, 473-89

Abstract: This paper introduces a parametrically parsimonious model for yield curves that has the ability to represent the shapes generally associated with yield curves: monotonic, humped, and S-shaped. The authors find that the model explains 96 percent of the variation in bill yields across maturities during the period 1981-83. The movement of the parameters through time reflects and confirms a change in Federal Reserve monetary policy in late 1982. The ability of the fitted curves to predict the price of the long-term Treasury bond with a correlation of 0.96 suggests that the model captures important attributes of the yield/maturity relation. Copyright 1987 by the University of Chicago.

Date: 1987
References: Add references at CitEc
Citations: View citations in EconPapers (796) Track citations by RSS feed

Downloads: (external link)
http://dx.doi.org/10.1086/296409 full text (application/pdf)
Access to full text is restricted to JSTOR subscribers. See http://www.jstor.org for details.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ucp:jnlbus:v:60:y:1987:i:4:p:473-89

Access Statistics for this article

More articles in The Journal of Business from University of Chicago Press
Bibliographic data for series maintained by Journals Division ().

 
Page updated 2020-01-24
Handle: RePEc:ucp:jnlbus:v:60:y:1987:i:4:p:473-89